Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 16, 2020, 11:52 AM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2020, 11:52 AM CDT (16:52 UTC)
- Expired
- Jul 16, 2020, 12:00 PM CDT
- In force
- 8 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
400
WFUS54 KLIX 161652
TORLIX
LAC095-161700-
/O.NEW.KLIX.TO.W.0041.200716T1652Z-200716T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1152 AM CDT Thu Jul 16 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central St. John The Baptist Parish in southeastern Louisiana...
* Until noon CDT.
* At 1151 AM CDT, a severe thunderstorm capable of producing a
tornado was located on the lake near Laplace, moving west at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will cross I-55 between Laplace and
Ruddock near Frenier in rural St. John The Baptist Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3017 9050 3020 9045 3019 9043 3012 9043
3011 9051
TIME...MOT...LOC 1651Z 071DEG 24KT 3013 9045
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR1 follow-up statement
989
WWUS54 KLIX 161700
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1200 PM CDT Thu Jul 16 2020
LAC095-161710-
/O.EXP.KLIX.TO.W.0041.000000T0000Z-200716T1700Z/
St. John The Baptist LA-
1200 PM CDT Thu Jul 16 2020
...THE TORNADO WARNING FOR CENTRAL ST. JOHN THE BAPTIST PARISH HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.
LAT...LON 3017 9050 3020 9045 3019 9043 3012 9043
3011 9051
TIME...MOT...LOC 1700Z 071DEG 24KT 3011 9050
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 16, 10:36 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 16, 10:36 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1036 AM CDT Thu Jul 16 2020 .UPDATE... Made adjustments to the forecast to take into account the developing convection across the region due to the easterly wave/low that is pretty much right on top of us at this time. Widespread showers and thunderstorms will be seen through the rest of the day along and south of I-12 as the low moves slowly east through the day. Very heavy rainfall will be seen in these storms with recorded rates of 5-6 inches per hour seen already this morning and PWATS near or just over 2.2 inches. Flash Flooding will be a concern today with environment set up as such and some recent heavy rains. Lesser note item...temps may be overdone in the forecast if the clouds keep the sun hidden for long stretches...but if it does peak out temps will quickly shoot towards the lower 90s. ABS && .PREV DISCUSSION... /issued 409 AM CDT Thu Jul 16 2020/ SHORT TERM... Not much change in thinking as high precip numbers will remain for today. Along with PW values around 2", conditions will remain condusive for waterspouts and some wet microbursts. Some dry air will provide a lid on most activity Friday but it won't keep some sh/ts from developing. It will just take a few hours more of heating to accomplish this. This should provide a more normal distribution of activity during the day through Saturday. LONG TERM... The start of next week will be the next indication of deep moisture moving into the area once again providing higher than normal numbers of sh/ts. With the dry air moving over the area in the mid levels, the chance of one or two downbursts will be around basically each day through the weekend at least. AVIATION... VFR outside TSRA which should affect all terminals at some point today. TS activity will bring about IFR conditions rapidly for cigs and vis. Winds could be an issue as well with some of these. MARINE... Higher winds and seas will be found in and around sh/ts. Overall winds will be onshore around 10kt with a few fluctuations to 15kt for a short time overnight. Conditions will also promote the possibility of waterspouts today but not as much Friday through Sunday. Then these conditions are back again by the start of the new week along with nocturnal sh/ts. && .PRELIMINARY POINT TEMPS/POPS... MCB 91 74 91 74 / 70 20 20 10 BTR 93 75 93 75 / 70 20 40 0 ASD 91 74 93 75 / 80 20 20 0 MSY 90 77 92 78 / 90 20 20 0 GPT 88 76 89 76 / 70 20 10 0 PQL 90 72 93 73 / 70 20 20 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 16, 9:33 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
933 AM CDT Thu Jul 16 2020
LAZ058-060>064-069-070-161500-
Orleans-Lower Plaquemines-Upper St. Bernard-St. Charles-Lower St.
Bernard-St. John The Baptist-Upper Plaquemines-Upper Jefferson-
933 AM CDT Thu Jul 16 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOHN THE
BAPTIST...ST. BERNARD...NORTHERN ST. CHARLES...SOUTHWESTERN
ORLEANS...NORTHWESTERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES...
At 932 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southwest of Madisonville to 7
miles northwest of Shell Beach to 21 miles southeast of Lake
Catherine. Movement was south at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Hahnville, Laplace,
Marrero, Harvey, East New Orleans, Timberlane, Belle Chasse, Reserve,
Jefferson, Gretna, Harahan, Westwego, Montz, Poydras, River Ridge and
Ama.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. An areal Flood Advisory may be issued if heavy rains
persist.
LAT...LON 2968 8986 3002 9055 3018 9048 3019 9043
3006 9038 3002 9018 3004 9000 3011 8990
2994 8984 2987 8970 2987 8961 2996 8957
2991 8938 2976 8948 2972 8956 2975 8965
2972 8961 2971 8964 2971 8957 2968 8963
TIME...MOT...LOC 1432Z 018DEG 17KT 3030 9027 2995 8977 2988 8949
24/RRSpecial weather statement, Jul 16, 10:02 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1002 AM CDT Thu Jul 16 2020
LAZ049-050-057-058-060>064-069-070-072-161530-
Orleans-Lower Plaquemines-Upper St. Bernard-St.
Charles-Livingston-Ascension-Southern Tangipahoa-Lower St.
Bernard-St. John The Baptist-St. James-Upper Plaquemines-Upper
Jefferson-
1002 AM CDT Thu Jul 16 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
NORTHEASTERN ASCENSION...NORTHEASTERN ST. JAMES...SOUTHWESTERN ST.
BERNARD...NORTHERN ST. CHARLES...SOUTHWESTERN ORLEANS...SOUTHEASTERN
LIVINGSTON...SOUTHWESTERN TANGIPAHOA...NORTHWESTERN JEFFERSON AND
NORTHWESTERN PLAQUEMINES PARISHES...
At 1002 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Springfield to near Poydras to 14
miles southeast of Shell Beach. Movement was southwest at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
New Orleans, Gonzales, Reserve, Metairie, Hahnville, Laplace,
Marrero, Chalmette, Avondale, Harvey, Timberlane, Belle Chasse, Port
Sulphur, Jefferson, Gretna, Harahan, Westwego, Gramercy, Lutcher and
Jean Lafitte.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2952 8974 3021 9094 3048 9056 3029 9031
3018 9043 3006 9038 3003 9008 2970 8943
2966 8945 2975 8953 2976 8958 2973 8959
2976 8963 2975 8965 2969 8960 2968 8963
2965 8952 2968 8967 2961 8973
TIME...MOT...LOC 1502Z 040DEG 16KT 3039 9055 2983 8981 2969 8955
24/RRSpecial weather statement, Jul 16, 10:41 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1041 AM CDT Thu Jul 16 2020
LAZ059>061-063-065>069-161645-
Lower Terrebonne-Lower Plaquemines-St. Charles-Upper Terrebonne-Lower
Jefferson-Lower Lafourche-Upper Lafourche-Upper Plaquemines-Upper
Jefferson-
1041 AM CDT Thu Jul 16 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. CHARLES...
NORTHEASTERN TERREBONNE...NORTHEASTERN LAFOURCHE...JEFFERSON AND
NORTHWESTERN PLAQUEMINES PARISHES...
At 1041 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Avondale to near Lafitte to 6 miles
northeast of Pointe A La Hache. Movement was southwest at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Houma, Cut Off, Galliano, Avondale, Larose, Port Sulphur, Marrero,
Belle Chasse, Harahan, Westwego, Lockport, Golden Meadow, Jean
Lafitte, Mathews, Myrtle Grove, Pointe A La Hache, Montegut, Lafitte,
Bayou Gauche and Waggaman.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2924 9000 2927 8997 2934 8999 2926 9005
2932 9007 2931 9013 2927 9007 2937 9045
2962 9075 2995 9023 2975 8999 2963 8963
2940 8978 2942 8978 2934 8984 2936 8983
2932 8987 2945 8982 2923 8999
TIME...MOT...LOC 1541Z 046DEG 21KT 2987 9022 2972 9004 2962 8969
24/RRSpecial weather statement, Jul 16, 11:42 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1142 AM CDT Thu Jul 16 2020
LAZ037-049-050-058-060-071-072-161730-
St. Charles-Livingston-Ascension-St. Helena-Northern
Tangipahoa-Southern Tangipahoa-St. John The Baptist-
1142 AM CDT Thu Jul 16 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOHN THE
BAPTIST...EAST CENTRAL ASCENSION...NORTH CENTRAL ST. CHARLES...
SOUTHEASTERN ST. HELENA...EASTERN LIVINGSTON AND TANGIPAHOA
PARISHES...
At 1141 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wilmer to 6 miles south of
Ponchatoula to 8 miles northeast of Laplace. Movement was west at 10
mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Hammond, Reserve, Amite, Laplace, Ponchatoula, Amite City,
Independence, Roseland, Albany, Springfield, Montpelier, Edgard,
Wilmer, Natalbany, Robert, Garyville, Killian, Tangipahoa and
Tickfaw.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3081 9029 3077 9027 3034 9038 3026 9034
3022 9040 3018 9043 3011 9043 3006 9037
3005 9031 3003 9056 3037 9074 3090 9059
TIME...MOT...LOC 1641Z 095DEG 8KT 3074 9036 3035 9047 3014 9036
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:02 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 28 min |
| Jul 15, 7:19 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Jul 15, 7:30 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 45 min |
| Jul 15, 7:37 PM CDT | Special Marine Warning | LIX | 83 min | |
| Jul 15, 7:53 PM CDT | Special Weather Statement | LIX | Orleans, Saint Tammany | 52 min |
| Jul 15, 8:01 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 14 min |
| Jul 15, 8:30 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more | 45 min |
| Jul 15, 8:42 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 18 min |
| Jul 15, 9:10 PM CDT | Special Marine Warning | LIX | 20 min | |
| Jul 15, 9:15 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist, Terrebonne | 45 min |
| Jul 15, 9:19 PM CDT | Special Weather Statement | LIX | Assumption, Saint James | 26 min |
| Jul 15, 10:05 PM CDT | Special Weather Statement | LIX | Lafourche | 40 min |
| Jul 16, 7:14 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jul 16, 8:38 AM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 16, 8:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| Jul 16, 8:55 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 16, 9:09 AM CDT | Special Marine Warning | LIX | 36 min | |
| Jul 16, 9:33 AM CDT | Special Weather Statement | LIX | Orleans, Saint John the Baptist | 27 min |
| Jul 16, 9:35 AM CDT | Special Marine Warning | LIX | 25 min | |
| Jul 16, 10:02 AM CDT | Special Weather Statement | LIX | Ascension, Saint Charles, Saint John the Baptist | 28 min |
| Jul 16, 10:08 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 112 min |
| Jul 16, 10:39 AM CDT | Special Marine Warning | LIX | 36 min | |
| Jul 16, 10:41 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 64 min |
| Jul 16, 11:13 AM CDT | Special Marine Warning | LIX | 47 min | |
| Jul 16, 11:19 AM CDT | Areal Flood Advisory | LIX | Jefferson, Saint Charles, Saint John the Baptist | 116 min |
| Jul 16, 11:42 AM CDT | Special Weather Statement | LIX | Saint John the Baptist, Tangipahoa | 48 min |
| Jul 16, 12:13 PM CDT | Special Weather Statement | LIX | Livingston, Saint James, Saint John the Baptist | 32 min |
| Jul 16, 12:26 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 2 hr |
| Jul 16, 12:34 PM CDT | Special Weather Statement | LIX | Ascension, Livingston | 26 min |
| Jul 16, 1:25 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 35 min |
| Jul 16, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana | 36 min |
| Jul 16, 1:59 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 61 min |
| Jul 16, 2:18 PM CDT | Special Weather Statement | LIX | East Feliciana | 27 min |
| Jul 16, 2:19 PM CDT | Special Weather Statement | LIX | East Feliciana | 26 min |
| Jul 16, 2:35 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 25 min |
| Jul 16, 2:39 PM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, West Feliciana | 53 min |
| Jul 16, 3:06 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 54 min |
| Jul 16, 3:51 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 24 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.